I'm 30 years old and take Minocycline to control my acne. Although I know its not GREAT to take antibiotics for a long time, I do know if I stop taking the Minocycline the acne flares up again. In addition to this I'm starting to get forhead wrinkles and elevens. Im really interested in trying Botox but I'm also nervous about drug interactions. I want to know if there are known interactions and how might I feel confident to try Botox for the first time.
Minocycline for Adult Acne. Will This Interact Badly with Botox?
Doctor Answers (21)
Botox & Minocycline
Minocycline can cause several types of Hyperpigmentation. One of these types can occur after any cause of inflammation. While it is highly unlikely that the needle sticks of the Botox procedure would cause any significant inflammation, it is remotely possible that tiny areas of Hyperpigmentation could occur in the minocycline patient. Rigorous sun protection is necessary to minimize this risk.
Minocycline and Botox are safe to use together
Minocycline will not interfere with your Botox treatment (they do not cross-react), so it is safe to use together. There are other classes of antibiotics (aminoglycosides) which should not be taken while having botox injections, but minocycline is not one of them. It is always best to let you doctor know what medications you are on.
As for your acne, you may wish to see a board certified dermatologist to discuss other treatment options besides minocycline.
Dr. Margaret Mann
Botox does not cross-react with minocycline
It is perfectly fine to get Botox injections while on minocycline.
A couple of aside points to consider:
1. Eliminating dairy products from your diet may help control your acne better.
2. Minocycline can potentially make you more sun sensitive so it is important to use a broad spectrum sunscreen daily. Accumulated sun damage may speed up formation of wrinkles.
3. Also, consider using a retinoid, like tretinoin, which may help with acne and some fine wrinkling as well.
You might also like...
There are no interactions I am aware of between Botox and Minocycline. What may be drawing your concern is the relationship with a group of antibiotics called aminoglycosides. Both Botox and aminoglycosides can interfere with neuromuscular transmission. Injecting Botox while you are on an aminoglycoside ( tobramycin, neomycin, gentamycin, streptomycin) can potentiate the effect of Botox and thus would not be recommended.
Fortunately, Minocycline is not in that family so this should not pose a problem.
Botox should be fine while taking minocycline .
There is probably no problems with getting botox while you are on antibiotics for acne. Whether it is Dysport or Botox, your doc will advise you which he recommends for you and enjoy the results.
Botox and minocycline
It is safe to have Botox injections if you are taking minocycline. Botox should be avoided while taking aminoglycoside antibiotics. Always inform your physician about any medications you are taking.
Botox may be injected while taking Minocin
you do not need to be concerned about an interaction between Botox injections and taking Minocycline orally for acne. The only problem is your doctor has to avoid injecting the Botox into an active cyst or pustule.
Botox and Minocycline A-OK
As the others have mentioned, there is no known reaction between Botox and minocycline. However, you may want to consider using other acne remedies, so you do not stay on the minocycline long term. For example, try cutting out dairy and sugar and artifical sweeteners and drinking purified water and eating plenty of fresh vegetables. You can even try cutting out wheat. There are homeopathic remedies for acne as well, one brand is called Loma Lux. make sure that you are also using prescription topical therapies.
Botox while taking Minocycline for Acne Control
There have been no reports about adverse reactions or unexpected results from Botox treatments while on Minocycline or other antibiotics administered for acne control. Do be sure to let your treating physician know all prescription and over the counter medications and supplements that you are taking.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.